Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Shoulder replacement surgery in HIV+ male 56 years old
Apr 6, 2006

I have benn HIV+ for 3.5 years, currently taking Norvir, Reyataz and Truvada on a once a day routine. HIV count is undectable and CD4 count is around 700. I am healthy and feel pretty good with the exception of some fatigue and depression. I am considering a complete shoulder replacement due to advances osteo-arthritis. Is my current drug regimen a good one for minimal interference with the surgery (ie anesthesia, antibiotics etc.) I feel I must advise the Surgeon of my condition but would like any suggestions that might help limit the number of people that know I have HIV. Thank you

Response from Dr. Henry

HIV+ patients doing well on therapy generally do quite well with surgery includibg orthopedic procedures. The anesthesiologist needs to know which HIV drugs you are on and often can consult with your HIV doc or pharmacologist to tailor the anesthesia for optimal safety. KH



Previous
rash-nevarapine
Next
Switching from Sustiva + Truvada to Viramune + Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement